Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 16, 2014, 1:07 AM CDT for 4 counties in Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2014, 1:07 AM CDT (06:07 UTC)
- Expired
- Mar 16, 2014, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 1:07 AM CDT | HAIL 1 | 3 Nne Lufkin, TX | QUARTER SIZE HAIL FALLING ON NORTH SIDE OF LUFKIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS54 KSHV 160607
SVRSHV
TXC005-347-403-405-160645-
/O.NEW.KSHV.SV.W.0009.140316T0607Z-140316T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF LUFKIN...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SABINE COUNTY IN EASTERN TEXAS...
SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 145 AM CDT
* AT 103 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR LUFKIN...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON...ETOILE AND PINELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3130 9486 3150 9469 3119 9381 3106 9426
3104 9439
TIME...MOT...LOC 0607Z 294DEG 32KT 3134 9464
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 12:10 AM CDT, 57 minutes earlier.
Area forecast discussion, Mar 16, 12:10 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 AM CDT SUN MAR 16 2014 .AVIATION... IFR/LOW MVFR CIGS WITH REDUCED VSBYS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...AS BANDS OF CONVECTION CONTINUES TO SHIFT E ACROSS THE AREA. THIS CONVECTION SHOULD DIMINISH FROM W TO E...ENDING ACROSS NCNTRL LA/SCNTRL AR AFTER 09Z. CIGS HAVE CLEARED IN WAKE OF THIS CONVECTION OVER PORTIONS OF N TX...WHICH MAY SPREAD NE INTO PORTIONS OF NE TX...BUT ANY CLEARING SHOULD QUICKLY FILL BACK IN WITH IFR/LOW MVFR CIGS...ALTHOUGH PATCHY FG WILL BE POSSIBLE UNTIL A COLD FRONT SHIFT SE INTO SE OK/NE TX AFTER 09Z. SHOULD SEE A SLOW IMPROVEMENT IN CIGS WITH THE FROPA BY MID TO LATE MORNING...ALTHOUGH MVFR CIGS WILL PERSIST THROUGH THE REMAINDER OF THE 06Z TAF PERIOD. THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY BEHIND THE FRONT...WITH SSE WINDS 5-10KTS AHEAD OF THE FRONT VEERING WNW AND INCREASING TO 12-18KTS WITH GUSTS TO 28KTS AFTER 18Z. WINDS SHOULD DIMINISH SLIGHTLY TO 10-15KTS WITH GUSTS TO 20KTS AFTER 00Z MONDAY. /15/ && .PREV DISCUSSION... /ISSUED 1030 PM CDT SAT MAR 15 2014/ DISCUSSION... WEAKENING LINE OF TSTMS HAS MADE ITS WAY INTO THE I-30 CORRIDOR OF NE TX...EXTENDING SWRD TO THE I-20 CORRIDOR NEAR TYR. SEVERE THREAT HAS ALL BUT ENDED FOR THE REMAINDER OF THE EVENING SO REMOVED ANY ASSOCIATED WORDING IN THE GRIDS AND ZONE UPDATE. STILL CANNOT RULE OUT SOME GUSTY WINDS ALONG THIS LINE AS IT CONTINUES FARTHER EAST INTO S AR/N LA WITH GUSTS NEAR 30 MPH. ELSEWHERE ACROSS THE REGION...LIGHT TO MODERATE SHWRS HAVE BEEN ONGOING FOR MUCH OF THE EVENING SO ANY SFC BASED INSTABILITY HAS BEEN MOSTLY ERASED AHEAD OF THE APPROACHING LINE OF TSTMS. EXPECT THE UPPER TROF TO EJECT NEWRD OVERNIGHT FROM THE TX PANHANDLE ACROSS THE RED RIVER VALLEY AND INTO WRN AR BY SUNRISE ON SUNDAY. THIS WILL HELP DRIVE THE COLD FRONT INTO OUR REGION AFTER MIDNIGHT AND THROUGH SUNDAY WITH LIGHT RAIN CONTINUING FOR MUCH OF THE DAY AS MOISTURE WRAPS AROUND THE LOW. SO FOR THE REMAINDER OF TONIGHT...UPDATE IS MAINLY TO REMOVE SEVERE WORDING AND ADJUST POPS SLIGHTLY HIGHER IN MOST AREAS. LOADED NEW NAM WINDS AND QPF NUMBERS AS WELL WITH 1-2 INCHES OF RAINFALL EXPECTED FOR MOST LOCATIONS BY THE TIME THE EVENT WRAPS UP LATE SUNDAY. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 60 39 56 41 / 100 30 20 10 10 MLU 59 65 38 52 38 / 100 40 30 10 10 DEQ 51 53 34 55 35 / 100 40 20 10 10 TXK 55 57 37 55 40 / 100 30 20 10 10 ELD 58 58 35 52 38 / 100 40 30 10 10 TYR 54 55 37 56 43 / 100 30 10 10 10 GGG 57 57 37 57 42 / 100 30 10 10 10 LFK 59 60 39 58 40 / 90 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 15, 11:50 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT SAT MAR 15 2014 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-161700- MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1150 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE FOUR STATE REGION TODAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN AND CENTRAL TEXAS AHEAD OF A DRYLINE AND SHOULD MOVE INTO PORTIONS OF EAST TEXAS...SOUTHERN ARKANSAS...AND LOUISIANA LATE THIS AFTERNOON AND TONIGHT. DESPITE MARGINAL INSTABILITY...DEEP LAYER SHEAR IS SUFFICIENT TO SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 30. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS BUT ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL OF ONE TO TWO INCHES CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY SUNDAY BUT THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BEGINNING LATE THIS AFTERNOON FOR NORTHEAST TEXAS...AND CONTINUING AREAWIDE INTO TONIGHT. ARZ050-051-059>061-OKZ077-161700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN- 1150 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS MUCH OF THE FOUR STATE REGION. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY AND RAIN CHANCES WILL CONTINUE INTO EARLY MONDAY. LOCATIONS ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS COULD SEE TOTAL RAINFALL AMOUNTS APPROACH TWO TO THREE INCHES. THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND LIGHT SNOW OVERNIGHT SUNDAY NIGHT AND INTO EARLY MONDAY MORNING AS COLD AIR MOVES INTO THE REGION...MAINLY ACROSS SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Special weather statement, Mar 15, 8:38 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT SAT MAR 15 2014
TXZ096-108>110-160215-
CAMP-FRANKLIN-RED RIVER-TITUS-
838 PM CDT SAT MAR 15 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER...TITUS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...BOXELDER...CLARKSVILLE...COOKVILLE...
HAGANSPORT...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
PITTSBURG...PURLEY AND WILKERSON...
AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEPORT TO
9 MILES NORTHWEST OF MOUNT VERNON TO 9 MILES SOUTH OF SULPHUR
SPRINGS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF PARIS
TO 12 MILES SOUTHWEST OF HAGANSPORT TO 9 MILES SOUTH OF SULPHUR
SPRINGS...MOVING EAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A WIND GUST OF 47
MPH WAS RECORDED AT THE SULPHUR SPRINGS MUNICIPAL AIRPORT AT 815 PM
FROM THESE STORMS.
15Local storm report, Mar 16, 1:05 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 AM CDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL 5 N LUFKIN 31.41N 94.73W
03/16/2014 E0.88 INCH ANGELINA TX TRAINED SPOTTER
HAIL RANGING FROM PENNY SIZE TO NICKEL SIZE
&&
EVENT NUMBER SHV1400124
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:04 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 18 hr |
| Mar 16, 5:07 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.